MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3434C223TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic ulcer.It was reported that during the index procedure an acute incidence of spinal cord ischemia occurred.The ischemia was resolved after raising the patient's blood pressure and a spinal drain.The patient is doing well and is symptom free.The cause of the event is unknown.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film analysis: the exact cause of the acute spinal cord ischemia occurring during implant, which later resolved after raising the patient¿s blood pressure and adding a drain, could not be determined from the pre-implant ct¿s returned.Images during implant were not returned, and post-implant ct¿s showing the stent graft in-vivo configuration also were not available.Analysis of the returned films did not reveal any anatomical characteristics that could explain the reported event.It is unknown if the widespread thrombus observed within the thoracic, or some other anatomical/physiological factor, may have led to the ischemia.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9568537
Report Number9612164-2020-00167
Device Sequence Number16597837
Product Code MIH
UDI-Device Identifier00763000101039
UDI-Public00763000101039
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model NumberVNMC3434C223TU
Device Catalogue NumberVNMC3434C223TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR